I have acute anxiety and I was just put on Buspirone yesterday from my doctor because I was on Citalopram(Celexa) 20mg. for three weeks and everything seemed fine, but for the past week I've been feeling like I'm not 'real' and I just worry about everything and I can't sleep. Before I even started the Citalopram I had two anxiety attacks which sent me to the ER because I never had this before in my life and I was scared because I didn't know what was happening to me. So, when the attacks happened, they would only last about 24 hours. Then, after starting on the Citalopram this not 'real' feeling and worrying hasn't gone away in a week. So, my doctor told me to stop taking it and start the Buspirone which I just started today and I'm obviously not going to feel any of the good effects from it yet, but I just wish I would have been put on the right medication first instead of going through all this trouble with the wrong medication. I apologize for ranting, but I just feel comfortable saying this to people who have and are going through the exact same thing. What I'm trying to get at is am I going to need to be on the Buspirone for the rest of my life? At this point, I don't care if I have to be, as long as I can get my life back and be normal again and stop feeling like I'm in a dream. I just want to get some answers and just people to talk to and feel better because no one I am close with understands exactly what I'm going through.
Buspirone - Am I going to need this medication forever?
- 4 Apr 2012 by JolynMarie
- celexa, anxiety, generalized anxiety disorder, buspirone, citalopram, doctor, medication
Added 14 Apr 2012:
I just wanted to add an update. I've been taking the Buspirone for about 11 days now. I feel like it hasn't helped me completely yet, but that's probably because it hasn't been long enough yet. But, I can definitely tell that it's stopping me from having my anxiety attacks. But, the 'not real' feeling won't go away. It's not as strong or as bad as it was before, but it just won't go away yet. I finally did some research about all of this and came across depersonalization disorder. I guess my anxiety was worse than I thought it was which triggered the depersonalization. Is this medication supposed to help with that disorder as well? Something weird that I've noticed since I started taking the Buspirone is that I feel completely better at night for some reason. I've been taking the medication twice a day at 11am. and 11pm. When I take the medication in the morning at 11am., I start feeling a little weird around 11:30am. almost noon, so I decide to lay down for a little. It helps for the time being, but when I get up, the 'not real' is there. So, from about 11:30am. until around 7:30pm. - 8pm. at night, my day is just crappy. But, from 8pm. until I take my next pill, I feel so much better than I did during the whole day. It sucks because I only get about two hours that I feel okay again, and then it goes away. I'm glad that I'm about to eat and sleep better again, but my day just isn't good. Has anyone else had this? Is it just because I just started taking it and it's too soon to tell? Also, for the past three days I would say, I've been getting horrible headaches. I know it's a side effect of the medication, but I try to take a nice hot bath or just lay down and relax to help, but the headache just won't go away. I'm calling my doctor on Monday about everything, but it's only Saturday and some reassuring would help before then. :(
4 Apr 2012
Hello jolynmarie and welcome. First of all you came to the right place. All of us here understand what you are going through because we have all been there at one point or another in our lives. Please feel free to rant as I myself have had my occasional ranting sessions at DC. With that being said, there is no way of knowing which meds are going to work best for you since they all work different and we are all made so different. I wish and I'm sure all of my DC friends agree that we can just take a magic pill and all our symptoms diss appear . If it was only that easy... Please know that there are meds out there that work but it's a hit or miss. The idea is to keep a close monitor of your side effects and ur symptoms to see if it's working or not. Always make sure to keep in constant communication with your dr and discuss everything with him/her.
I guess what I'm trying to say is be patient, try to relax, and keep your mind busy as all will pass in time. Keep us posted and God Bless- Nena
4 Apr 2012
I might just add that the reason your doctor probably didn't increase the Celexa that seemed to be doing the job for you is there was an FDA warning about Celexa a week or so ago. Sometimes it takes a trial & error period for a med to work, so relax, the Buspirone will more than likely do the trick... Mary
4 Apr 2012
First of all, I love your name. It is very pretty. I'm sure Mary will get back to you on The Celexa warning. It was something about taking over 40mg of it is harmful. I read the column, but didn't save it, or I would give it to you. I just want to encourage you. I feel like I'm kinda where you are. I mean I take Pristiq for my depression, and Abilify on top of it. But I still dont think I am anywhere where I need to be. My mood swings are still off balance, and I am very tired much of the day. I plan on talking to my doctor tomorrow about a possible switch. I don't know. I just want to feel bettter than I do now. It drives me nuts. And it doesn't bother me, and it shouldn't bother you, if we have to be on something for a long while if not forever. Not everyone has to be on medication for anxiety and depression forever, but there are some that do, and I definately think I am one that will have to be. And I'm ok with that. If it will make my life better, and my mood stabilized, where I'm not all over the place... then so be it. I would much rather have my issues under medical control and live a more productive life, than be crippeled mentally. And when I don't take my medication... that is how I feel that I am. Of course you want your life back and to quit feeling bad. So take your medication, give it time to work, and move forward with you're life. There are so many of us in the same shoes as you are in hon. And we are here for you. If you need to rant and get it off your chest..that is what we are here for. To encourage one another. I know and believe, and have faith that I will feel better. I may just need a medicine switch. I am optomistic about it. You should be too. Don't be afraid of taking the medication, because as you well know, nothing is worse than the panick attacks. I take medicine for my panick and anxiety issues, and feel soo much better. The anxiety I experienced was horrible. I can't even explain how scary it was for me. I couldn't go to the grocery store and buy food. Now I can. No problem. Thank God. Well hon, just know that we are here for you anytime. This is a wonderful site with absolutely wonderful people who will be there for you and understand anything that you may be going through. I wish you nothing but peace and happiness. Best of luck to you, and God Bless. Ruth
4 Apr 2012
Anxiety is one of those so unbelievably treatable issues. I've spent some time in therapy, and I am rarely anxious nowadays. I have OCD, along with some general fretting about social issues and leaving the house. It's about deprogramming the brain's tendency to freak out. Cognitive-behavioral therapy can nip it in the bud for a lot of folks. It's a pretty simple therapy to do, it doesn't take but a few months usually, and it's cheaper than drugs in the long run.
10 Apr 2012
Hey JolynMarie, Merideth is right. Anxiety can be treated with medication and therapy. For some people they completely lose their anxiety with therapy alone!! they have many new treatments out these days that really help!! You just might want to look into it! I also know that exercise (as much as we hate it), is also good for anxiety. These are NON DRUG choices, because ALL drugs have side effects, but the non drug choices have NO side effects. I understand if you have to take medication for the anxiety, I do too, but I do the other therapies as well, and I don't need near as much as I used to need.
By all means, rant and rage as much as you feel here!! We have all been there probably more than once on DC. Believe me!! I truly hope that you find the peace that you need, and you will find that through helping others who are anxious, you will feel better yourself!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor just prescribed me Citalopram (CeleXA) for my anxiety and Lorazepam (Ativan) for sleeping?
... I took both of them last night at the same time and i went to be. All night long i was up and down. I could not stay asleep for nothing. I ...
3 answers • 2 May 2010
... depression, & sleep problems for about 3 months. I have been taking Citalopram (Celexa) 20mg for 5 1/2 weeks, and my doctor just recently ...
4 answers • 9 Nov 2011
I have been on Bu-spar (buspirone) now for three months.. It worked for a while and I was happy and laughing again and can drive my car.. My husband ...
3 answers • 18 Apr 2013
Im finally able to see a psychiatrist and reevaluate my meds. Ive been taking Celexa, Mirtazapine and Buspar for over 2 years, and Amitriptiline for ...
12 answers • 25 Apr 2013